This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
Hello everyone. I am not really a new member, but I havent posted here in a few months. I have a question about a medicine that the doctor wants to put me on.
Right now I am on soma 3X a day, and now my insurance wont pay for it and the doctors want to put me on baclofen instead because my insurance will pay for that one.
Has anyone here tried this new drug baclofen? If so what sort of side effects did you have? The reason I ask is because my fiance tells me that the soma makes me a zombie and is highly addictive, which I dont need. Baclofen is in the same sort of catergory as soma.
If anyone can relate or knows about baclofen can you please answer my question or give me some kind of feed back?
Please note, although no boardcode and smiley buttons are shown, they are still useable
baclofen is primarily prescribed for MS patients and treats spasm and rigidity that is common with that disease...not normally prescribed as a general muscle relaxer..it is a very old drug tho...not new at all.....is stronger than soma...addiction qualities i am unsure of as most people who take this med take it for life
Soma is known to be an addictive drug, although I've never had any problems with it other than I never know how my body will react to it. One time I take it with no problems and the next time it's putting me to sleep. I tried Baclofen a couple of years back and it really knocked me on my butt so now I stick with the Soma 3x per day. My doctor just gave me something new to experiment with, Amtrix, which is the long acting version of Flexeril. I can't even tell that I've taken it as it appears to have no therapudic qualities for me. Hope this helps.
Yes I am taking it as a muscle relaxer. Im just worried about some of the side effects that you can have from taking baclofen. I can handle the sleepiness but I dont want to be seeing stuff thats not there.
I have no idea what that was about. I didnt type that into my post. For some reason after I hit the button to post that messsage shows up at the end. Weird huh?? Makes me look like a retard, but I dont know what or where its coming from.
Which muscle relaxer did you take for recreation? Soma or Baclofen? Im just trying to figure out which one is safer to use.
i just started taking baclofen 20mg after 3 years of back pain and spasms...i have very large breasts and they are sugesting a breast reduction along with the baclofen. i have read up on it and at my dosage i should ween down to a lower one when i feel that it is working to my benifite. i have taken full pills twice and it knocked me out like a light with a side effect of almost being parilzed. (wich in the fda pages said could happen at my dossage) other then that one of the biggest side effects is just from coming down with out help...it is said by my doctor and fda that you should NOT just stop using it...it cause a lot of problems with your body along with seeing things that are not there. i sugest only taking it at night if you have a large dossage but i find that just 10.mg i am able to function on just fine. i have been on five different kinds of pain meds, therapy and lots of other things to help my back pain and this HELPS the most i have not tried soma's but have heard that this is a lot better. I am able to crack my back and have a back massage without being in so much pain that i am crying from the slightests touch. Idk how much pain you are in but maybe you should start out small and work up...if you have a 10.mg break it in half and see what it does. the 5mg is the smallest it goes. if it doesn't have any effects for you (including reliefe) wait the 6-8 hours and try taking a full one. i hope this helps and please feel free to e-mail me back with any more question and how it goes. ***@****
I was prescribed to soma and yeah I too was in a soma coma all the time. I now take baclofen and it is not addictive at all. It really helps, but it will not get you high. I heard that there's a bad side affect of getting a high fever that is almost impossible of bringing down and muscle cramps with that effect. But I thing it's very rare. I've been on it 5 months and it's really helped me and I haven't had side effects.
I have been on baclofen for about 7 years now. I am spinal cord injured and baclofen is my med of choice for controlling spasms. I was at the max dose of 30mg x3 and my spasms were still out of control so we put a baclofen pump in. The med goes directly to my spinal cord and I get none of the unwanted side effects.
I can tell you it is addictive and I had terrible WD's switching from the oral to the pump. I did take a lot (7 at once) recreationaly and let me tell you, if I wasn't already a quadriplegic it made me completely paralyzed and retarded, not a normal high at all.
Myself, I was injured while in basic training about 6 yrs ago. I currently take 10/325 mg percocet 4x daily and without it I have duffficulty walking. I went through spinal injections of steroids and cortizone which actualy caused more damage then anything. Yes, soma does sometimes make me a zombie. What I did that helps is cut the soma into 1/4 and use as needed depending on what kind of alertness is needed. I am waiting for medical marijuana to come to missouri which helps my pain more then anything else. Helps the pain in my spine as well as the nausia, not from the pain pills but from the afermath of a tumor removal the size of a football from my stumic as well as the small and large intestines that had to go with it. But to answer the main question, soma has been the most benifival medicine (that insurance will cover) for my condition.
I was prescribed Baclofen for muscle spasms, but I've never taken it. I have Flexeril, and take that sometimes, but not often. Soma just made me go to sleep all the time, and I've found very few Dr.s that prescribe it because they say it is addictive.
It is really Heart Wrenching to read so many stories here of how people suffer from different injuries and are just trying to get some relief.
It gives me a definite reality check because my Physical Injuries/Issues are no-where that severe.
Basically I'm a Drug Addict who has used drugs to escape the reality of my life. I am now trying to get recovery and get clean.
Wow, I took Soma for back pain and ended up addicted. I would take any where from 15 to 20 Somas a day. Thank God for AA and have been sober for over a year. I still have pain but I cant take anything for it. It sounds to be like baclofen is addictive too. It is hard to be in pain but I would be dead from an over dose if I try to take anything for my pain.
I think doctors sometimes prescribe too strong a dose, my doc rx'd this at 10 mg, 2 tabs 3x daily..OMG, that would have knocked me on my butt for life...I have low back spasms, been taking ONE tab before bed every other to every third day and the pain is controlled and I am not knocked on my butt, plus I think this will prevent the issue of having to taper down dose if I ever decide to stop the med, on the between days I take an NSAID ...my dad was a pharmacist and I am a registered nurse, learned years ago to have a healthy respect for drugs and to go with the lowest possible dose that gives results and have never had issues w/ med side effects by cutting doses down to the bare minimum...hope this info helps someone out there
i can tell u , baclofen IS addicting. i am addicted to baclofen. it is simiaarl to a ghb addiction. withdraw from it, can be life threating. i have taken soma. it has nothing on baclofen. i crave baclofen when i run out. not to mention the physical. physical includes, audio/ visual halluciations, tachycardia, insomnia, weight loss etc. the symptoms have lasted for me up to 7-10 days. my advice is DO NOT start taking baclofen
baclofen is fairly safe if used wisely.I take 10mg TID and have minimal side effects.I once overdosed at 120 or so mg in a single sitting thinking it would be like GHB.But within an hour I started to hallucinate-esp. with closed eyes,seeing patterns,realistic 3d scenes(space stuff,alien lifeforms,everchanging architecture,etc etc) and lucid waking dreams with a sense of floating,flying and soaring and nearly had an outer body experience.It was terrifying at times yet euphoric too.Lasted 6-8 looong hours.I did not repeat the experiment and now on very low dose.Hallucinations can occur in excess dose and in withwarwals.Be careful with the bacs
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.